Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 10:20 PM EDT for Nelson County, Spencer County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 10:20 PM EDT (02:20 UTC)
- Expired
- Apr 26, 2011, 10:34 PM EDT
- In force
- 14 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Nelson County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 5:50 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS53 KLMK 270220
SVRLMK
KYC179-215-270300-
/O.NEW.KLMK.SV.W.0195.110427T0220Z-110427T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1020 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1100 PM EDT
* AT 1016 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS
LOCATED OVER EAST BARDSTOWN...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BLOOMFIELD...
CHAPLIN...
HALF DOLLAR SIZED HAIL WAS REPORTED WITH THIS STORM IN BARDSTOWN AT
1018 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL AND LIGHTNING.
PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3802 8521 3794 8517 3789 8516 3790 8521
3786 8521 3785 8523 3786 8523 3787 8526
3785 8526 3785 8528 3783 8531 3779 8543
3787 8545
TIME...MOT...LOC 0219Z 236DEG 19KT 3784 8540
WIND...HAIL <50MPH 1.00IN
$$
131 follow-up statement
919
WWUS53 KLMK 270234
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT TUE APR 26 2011
KYC179-215-270243-
/O.CAN.KLMK.SV.W.0195.000000T0000Z-110427T0300Z/
SPENCER KY-NELSON KY-
1034 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NELSON AND
SOUTHEASTERN SPENCER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A TORNADO
WARNING FOR SOUTHWESTERN ANDERSON COUNTY...NORTHEASTERN NELSON
COUNTY...SOUTHEASTERN SPENCER COUNTY...AND NORTHERN WASHINGTON
COUNTY UNTIL 11 PM.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3802 8521 3794 8517 3789 8516 3790 8521
3786 8521 3785 8523 3786 8523 3787 8526
3785 8526 3785 8528 3783 8531 3779 8543
3787 8545
TIME...MOT...LOC 0233Z 236DEG 19KT 3788 8532
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:32 PM EDT, 48 minutes earlier.
Area forecast discussion, Apr 26, 9:32 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT TUE APR 26 2011
...MESOSCALE UPDATE...
CLASSIC SUPERCELL THUNDERSTORM CONTINUES TO TREK EASTWARD ACROSS
NORTH-CENTRAL KENTUCKY THIS EVENING. SUPERCELL APPARENTLY IS MOVING
ALONG AN EAST-WEST ORIENTED BOUNDARY AS EVIDENCED IN THE SURFACE
OBSERVATIONS. NOT TOO MUCH OF A DEWPOINT DISCONTINUITY HERE...BUT A
SLIGHT SHIFT IN THE WINDS WERE NOTED. EXPECT THIS SUPERCELL TO
CONTINUE TO HEAD EAST INTO SOUTHERN NELSON AND EVENTUALLY WASHINGTON
COUNTY KENTUCKY AREA OVER THE NEXT HOUR. STORM WILL BE ENCOUNTERING
A SLIGHTLY LESS FAVORABLE ENVIRONMENT WHERE LI'S ARE DROPPING TO
AROUND -3 TO -4 DEG CELSIUS AND CAPE VALUES DROP AS ONE HEADS
EASTWARD TO LESS THAN 900 J/KG.
FURTHER WEST...BATCH OF INTENSE THUNDERSTORMS CONTINUE OVER WESTERN
KENTUCKY...MAINLY BETWEEN PADUCAH AND MADISONVILLE. THESE STORMS
ARE HEADING TO THE NORTH-NORTHEAST AND MAY IMPACT OUR FAR WESTERN KY
COUNTIES AND POSSIBLY OUR SOUTHWEST INDIANA COUNTIES LATER THIS
EVENING.
.SHORT TERM (TONIGHT THROUGH THURSDAY MORNING)...
...WIDESPREAD FLOODING RAIN LIKELY LATE TONIGHT AND WEDNESDAY WITH A
POSSIBLE REGIONAL OUTBREAK OF SEVERE WEATHER TOMORROW AFTERNOON...
WITH NEAR RECORD APRIL RAINFALL ALREADY ACROSS THE NORTHERN HALF OF
OUR FORECAST AREA...MORE RAIN IN NOT NEEDED. HOWEVER...WIDESPREAD
RAINS RANGING FROM TWO TO LOCALLY OVER 4 INCHES IS EXPECTED. THIS
WILL AGGRAVATE AN ALREADY BAD FLOODING SITUATION. HAVE THEREFORE
ISSUED A FLASH FLOOD WATCH AREA-WIDE FOR LATE TONIGHT THROUGH
THURSDAY EVENING.
OVER THE PAST WEEK...PERSISTENT TROUGHING ACROSS THE CENTRAL CONUS
AND RIDGING ACROSS FLORIDA HAS LEAD TO REPEATED CONVECTIVE EPISODES
ACROSS THE LOWER OHIO VALLEY. THE LAST IN A SERIES OF DISTURBANCES
WILL MOVE ACROSS THE LOWER MISSOURI VALLEY TONIGHT. THIS LAST SYSTEM
WILL BE THE STRONGEST OF ALL...FUELED BY A POWERFUL UPPER JET THAT
WILL NOSE ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON. BY EARLY
WEDNESDAY...A COUPLED JET STRUCTURE WILL LEAD TO STRONG RISING
MOTION OVER THE LOWER MISSISSIPPI VALLEY AND RAPID DEEPENING OF LOW
PRESSURE DURING THE EARLY MORNING HOURS TOMORROW.
EVEN AT THIS LATE TIME...DIFFERENCES EXIST BETWEEN THE LATEST GFS
AND THE NAM IN THE STRENGTHENING AND MOVEMENT OF THE SURFACE LOW. THE
NAM IS STRONGER AND FURTHER NORTH...STRENGTHENING THE LOW TO 986MB
OVER CENTRAL ILLINOIS BY EARLY AFTERNOON. THE GFS IS WEAKER AND
SLIGHTLY MORE DIFFUSE WITH THIS FEATURE...BRINGING A BROAD TROUGH
THAT WILL EXTEND FROM CENTRAL INDIANA THROUGH ARKANSAS DURING THIS
SAME TIME.
IN RESPONSE TO THE RAPID DEEPENING OF THIS LOW...MID AND UPPER WINDS
WILL INTENSIFY RAPIDLY OVERNIGHT AND MOISTURE AND ELEVATED
INSTABILITY WILL RACE NORTHWARD FROM THE WESTERN GULF OVERNIGHT.
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST
INTO SOUTHWESTERN KENTUCKY BY LATE EVENING...OVERSPREADING THE
ENTIRE AREA BY THE EARLY MORNING HOURS.
PERIODIC THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY
WITH OCCASIONAL HEAVY RAIN. THE HYDROLOGICAL PREDICTION CENTER HAS
REMAIN CONSISTENT IN ITS FORECAST OF UP TO 4 INCHES OVER A 24 HOUR
PERIOD ENDING BY 06Z THURSDAY. SHOULD WIDESPREAD CONVECTION DEVELOP
AND CONTINUE ACROSS ARKANSAS AND TENNESSEE LATER TONIGHT...MOISTURE
TRANSPORT MAY BE DISRUPTED AND RAINFALL AMOUNTS MAY BE LESS.
SEVERE WEATHER IS A THREAT FOR WEDNESDAY AFTERNOON AND EVENING. AS
MID-LEVEL WINDS INCREASE AND THE NOSE OF THE UPPER JET MOVES INTO
SOUTHERN ILLINOIS WEDNESDAY AFTERNOON...STORM RELATIVE
HELICITIES...A MEASURE OF THE AMOUNT WIND SHEAR IN THE
ATMOSPHERE...WILL BECOME EXCEPTIONALLY HIGH. ONE LIMITING FACTOR FOR
SEVERE WEATHER TOMORROW WILL BE A POSSIBLE LACK OF INSTABILITY DUE
TO WIDESPREAD PRECIPITATION AND CLOUDINESS. HOWEVER...SHOULD ANY
DISCRETE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING
TORNADOES. ONE OR MORE LINES OF STORMS OR BOWING SEGMENTS MAY ALSO
DEVELOP...AND MAY PRODUCE WIDESPREAD DAMAGING WINDS.
BY THE EVENING...A COLD FRONT WILL MOVE EAST OF INTERSTATE 65...AND
STORMS WILL END BY LATE EVENING ACROSS THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS. COOLER AND DRIER AIR WILL LEAD TO PARTIAL
CLEARING BY EARLY THURSDAY.
.LONG TERM (THURSDAY AFTERNOON THROUGH TUESDAY)...
THURSDAY - THURSDAY NIGHT...
FRONTAL BOUNDARY WILL BE THROUGH THE AREA ON THURSDAY MORNING WITH
SURFACE HIGH PRESSURE SLIDING INTO THE AREA FROM THE SOUTHWEST.
DEEP EAST CONUS TROUGH WITH CLOSED LOW OVER THE NORTHERN GREAT LAKES
WILL INFLUENCE SENSIBLE WEATHER. EXPECT PARTLY TO MOSTLY CLOUDS
SKIES ACROSS CENTRAL KENTUCKY WITH AREAS ALONG AND NORTH OF THE OHIO
RIVER UNDER THE INFLUENCE OF DEEPER LOW LEVEL MOISTURE WRAPPED
AROUND THE UPPER LOW. THESE AREAS WILL LIKELY STAY UNDER MOSTLY
CLOUDY TO CLOUDY SKIES WITH ISOLATED RAIN SHOWERS POSSIBLE IN THE
DEEPER LOW LEVEL MOISTURE. WILL KEEP CHANCES FOR RAIN THROUGH A
PORTION OF THURSDAY NIGHT BEFORE SKIES BEGIN TO CLEAR FROM SOUTHWEST
TO NORTHEAST. HIGHS ON THURSDAY SHOULD BE COOL...IN THE LOWER 60S
ACROSS SOUTHERN INDIANA AND IN THE MID TO UPPER 60S ELSEWHERE. LOWS
THURSDAY NIGHT WILL BE IN THE MID 40S.
FRIDAY - SATURDAY...
BY FRIDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL SLIDE EAST
ACROSS THE GULF COAST STATES WITH UPPER LEVEL TROUGH AXIS SLIDING
EAST OF THE APPALACHIANS AND WEAK RIDGING BUILDING IN FROM THE
CENTRAL CONUS. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND DRY
WEATHER WITH HIGHS WARMING UP TO AROUND 70. FRIDAY NIGHT WILL BE
MILDER AROUND 50 DEGREES. RIDGING WILL HOLD ON FOR SATURDAY WITH
CONTINUED DRY WEATHER AND INCREASING MID AND UPPER LEVEL CLOUDS.
HIGH TEMPERATURES WILL CONTINUE TO REBOUND...TOPPING OUT IN THE MID
70S.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT AND TUESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.
&&
.AVIATION (00Z TAF ISSUANCE)...
INCREASINGLY MOIST AIRMASS WILL SURGE INTO KENTUCKY THIS EVENING AND
OVERNIGHT. SCATTERED CONVECTION LOOKS TO REMAIN ACROSS WESTERN
KENTUCKY THIS EVENING. STRONG TO SEVERE CONVECTION IS LIKELY WITH
ISOLATED TORNADOES GUSTY WINDS AND LARGE HAIL. IN GENERAL...VFR
CONDITIONS ARE EXPECTED THIS EVENING WITH SOUTH TO SOUTHWESTERLY
WINDS OF 8-12KTS EXPECTED.
SURGING CONVECTIVE COMPLEX OVER NE ARKANSAS WILL MOVE INTO SOUTHWEST
TN AND WESTERN KENTUCKY LATER TONIGHT. THIS IS LIKELY TO OVERSPREAD
CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. HAVE KEPT PREVIOUS
TEMPO GROUPS IN FOR THE OVERNIGHT PERIOD AT THE TERMINALS...BUT WILL
TRY AND FIRM THOSE UP LATER TONIGHT AS THE STORMS APPROACH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR INZ076>079-
083-084-089>092.
&&
MESOSCALE......MJ
SHORT TERM.....JSD
LONG TERM......BJS
AVIATION.......MJHazardous weather outlook, Apr 26, 6:16 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 616 PM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ023>025-028>034-038-272230- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- 616 PM EDT TUE APR 26 2011 /516 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS SOUTHERN INDIANA AND PORTIONS OF NORTHWEST KENTUCKY. ANY THUNDERSTORM MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES BEING THE MAIN SEVERE WEATHER THREATS. A FLOOD WARNING IS IN EFFECT TONIGHT FOR SOUTHERN INDIANA AND NORTHERN KENTUCKY ALONG THE OHIO RIVER. SEVERAL LOW LYING ROADS ACROSS THIS AREA ARE STILL UNDER WATER. AN EXCESSIVE RAINFALL EVENT WILL BEGIN WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ARRIVING LATER TONIGHT. LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING WILL DEVELOP DURING THE PRE-DAWN HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HEAVY RAINS MAY CREATE A DANGEROUS FLOODING SITUATION. EXCESSIVE RAINS WITH FORECAST RAINFALL AMOUNTS OF 2 TO LOCALLY OVER 4 INCHES WILL FALL OVER ALREADY SATURATED SOILS. RAPID RISES IN STREAM AND RIVERS MAY PRODUCE WIDESPREAD FLOODING. DO NOT DRIVE OVER A FLOODED ROADWAY. A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY AFTERNOON. VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE. EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE WORK WEEK. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. KYZ026-027-035>037-039>043-045>049-053>057-061>067-070>078-081- 082-272230- OHIO KY-GRAYSON KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- 616 PM EDT TUE APR 26 2011 /516 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN EXCESSIVE RAINFALL EVENT WILL BEGIN WITH SHOWERS AND THUNDERSTORMS ARRIVING TONIGHT. LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING WILL DEVELOP DURING THE PRE-DAWN HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HEAVY RAINS MAY CREATE A DANGEROUS FLOODING SITUATION. EXCESSIVE RAINS WITH FORECAST RAINFALL AMOUNTS OF 2 TO LOCALLY OVER 4 INCHES WILL FALL OVER ALREADY SATURATED SOILS. RAPID RISES IN STREAM AND RIVERS MAY PRODUCE WIDESPREAD FLOODING. DO NOT DRIVE OVER A FLOODED ROADWAY. A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY AFTERNOON. VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE. EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE WORK WEEK. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. JSD/MJ
In the hours before
Local storm report, Apr 26, 8:52 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 4 NNE CLARKSON 37.55N 86.19W
04/26/2011 GRAYSON KY EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. A HOUSE AND A BARN WERE
DESTROYED ON THE 2900 BLOCK OF SAINT PAUL ROAD. POWER
LINES WERE DOWNED.
&&
EVENT NUMBER LMK1100657
MRCLocal storm report, Apr 26, 9:03 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL ELIZABETHTOWN 37.70N 85.87W
04/26/2011 E0.88 INCH HARDIN KY AMATEUR RADIO
ST JOHNS ROAD AND RING ROAD.
&&
EVENT NUMBER LMK1100658
MRCSpecial weather statement, Apr 26, 9:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT TUE APR 26 2011
KYZ045-046-270215-
NELSON-WASHINGTON-
946 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL MOVE ACROSS NELSON COUNTY...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BARDSTOWN...AND MOVING
NORTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BARDSTOWN...
SAMUELS FIELD AIRPORT AND CRAVENS...
WITHROW AND BOURBON SPRINGS...
EAST BARDSTOWN AND BOTLAND...
WOODLAWN AND CROAKES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3794 8539 3778 8524 3772 8541 3771 8543
3765 8560 3769 8560 3770 8563 3773 8568
3778 8572 3797 8548
TIME...MOT...LOC 0146Z 238DEG 27KT 3775 8558
JSDLocal storm report, Apr 26, 9:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG GLENDALE 37.60N 85.92W
04/26/2011 HARDIN KY EMERGENCY MNGR
TREES WERE DOWNED ACROSS HIGH STREET.
&&
EVENT NUMBER LMK1100659
MRCLocal storm report, Apr 26, 10:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HOLLAND 38.25N 87.04W
04/26/2011 E1.00 INCH DUBOIS IN TRAINED SPOTTER
0655 PM HAIL 3 N HOLLAND 38.29N 87.04W
04/26/2011 E1.75 INCH DUBOIS IN FIRE DEPT/RESCUE
IN THE ZOAR AREA NORTH OF HOLLAND.
0709 PM HAIL DUNDEE 37.55N 86.78W
04/26/2011 E1.75 INCH OHIO KY EMERGENCY MNGR
0710 PM HAIL ST. ANTHONY 38.32N 86.83W
04/26/2011 E1.00 INCH DUBOIS IN EMERGENCY MNGR
0712 PM HAIL DUNDEE 37.55N 86.78W
04/26/2011 E1.75 INCH OHIO KY TRAINED SPOTTER
0722 PM HAIL BIRDSEYE 38.31N 86.70W
04/26/2011 E0.50 INCH DUBOIS IN TRAINED SPOTTER
HAIL COVERING THE GROUND LIKE SNOW.
0724 PM HAIL FORDSVILLE 37.64N 86.72W
04/26/2011 E1.75 INCH OHIO KY TRAINED SPOTTER
0755 PM HAIL 3 ENE SHORT CREEK 37.55N 86.43W
04/26/2011 E1.00 INCH GRAYSON KY TRAINED SPOTTER
0756 PM HAIL 5 SW MCDANIELS 37.55N 86.50W
04/26/2011 E1.00 INCH GRAYSON KY TRAINED SPOTTER
0819 PM TSTM WND DMG 4 NNE CLARKSON 37.55N 86.19W
04/26/2011 GRAYSON KY EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. A HOUSE AND A BARN WERE
DESTROYED ON THE 2900 BLOCK OF SAINT PAUL ROAD. POWER
LINES WERE DOWNED.
0841 PM HAIL EASTVIEW 37.58N 86.05W
04/26/2011 E0.88 INCH HARDIN KY TRAINED SPOTTER
0850 PM TSTM WND DMG GLENDALE 37.60N 85.92W
04/26/2011 HARDIN KY EMERGENCY MNGR
TREES WERE DOWNED ACROSS HIGH STREET.
0903 PM HAIL ELIZABETHTOWN 37.70N 85.87W
04/26/2011 E0.88 INCH HARDIN KY AMATEUR RADIO
ST JOHNS ROAD AND RING ROAD.
&&
EVENT NUMBER LMK1100651 LMK1100652 LMK1100648 LMK1100647 LMK1100653
LMK1100649 LMK1100650 LMK1100655 LMK1100654 LMK1100657 LMK1100656
LMK1100659 LMK1100658
MRCLocal storm report, Apr 26, 10:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL BARDSTOWN 37.81N 85.46W
04/26/2011 E1.25 INCH NELSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100660
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:08 PM EDT | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 22 min |
| Apr 26, 8:27 PM EDT | Tornado Warning | LMK | Grayson, Hardin | 33 min |
| Apr 26, 8:48 PM EDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 26, 9:16 PM EDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 29 min |
| Apr 26, 9:46 PM EDT | Special Weather Statement | LMK | Nelson | 29 min |
| Apr 26, 10:23 PM EDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 10:32 PM EDT | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 28 min |
| Apr 26, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 34 min |
| Apr 26, 10:56 PM EDT | Tornado Warning | LMK | Ohio | 34 min |
| Apr 26, 11:20 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 40 min |
| Apr 26, 11:23 PM EDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 11:25 PM EDT | Special Weather Statement | LMK | Franklin | 35 min |
| Apr 26, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Apr 26, 11:39 PM EDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more | 10 hr |
| Apr 26, 11:44 PM EDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 26, 11:47 PM EDT | Special Weather Statement | LMK | Ohio | 28 min |
| Apr 26, 11:49 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Edmonson, Grayson | 26 min |
| Apr 26, 11:54 PM EDT | Special Weather Statement | LMK | Hancock | 36 min |
| Apr 26, 11:59 PM EDT | Special Weather Statement | LMK | Shelby | 31 min |
| Apr 27, 12:02 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 28 min |
| Apr 27, 12:13 AM EDT | Flash Flood Warning | LMK | Hancock, Ohio | 9 hr |
| Apr 27, 12:13 AM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 27, 12:17 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 28 min |
| Apr 27, 12:23 AM EDT | Severe Thunderstorm Warning | LMK | Henry | 37 min |
| Apr 27, 12:24 AM EDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 36 min |
| Apr 27, 12:32 AM EDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 9 hr |
| Apr 27, 12:41 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| Apr 27, 12:55 AM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 35 min |
| Apr 27, 1:06 AM EDT | Special Weather Statement | LMK | Logan | 24 min |
| Apr 27, 1:15 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 30 min |
| Apr 27, 1:25 AM EDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Apr 27, 1:34 AM EDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Oldham, Trimble | 3 hr |
| Apr 27, 1:38 AM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 3 hr |
| Apr 27, 1:41 AM EDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 34 min |
| Apr 27, 1:58 AM EDT | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| Apr 27, 2:23 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin | 22 min |
| Apr 27, 2:43 AM EDT | Special Weather Statement | LMK | Hardin | 32 min |
| Apr 27, 2:49 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 41 min |
| Apr 27, 3:07 AM EDT | Special Weather Statement | LMK | Grayson, Warren | 23 min |
| Apr 27, 3:20 AM EDT | Special Weather Statement | LMK | Logan | 25 min |
| Apr 27, 3:35 AM EDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 25 min |
| Apr 27, 4:15 AM EDT | Special Weather Statement | LMK | Allen, Edmonson, Grayson, Hardin, Meade, Warren | 60 min |
| Apr 27, 4:24 AM EDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Oldham, Trimble | 5 hr |
| Apr 27, 4:27 AM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 5 hr |
| Apr 27, 5:45 AM EDT | Special Weather Statement | LMK | Oldham, Shelby, Spencer, Trimble | 45 min |
| Apr 27, 6:06 AM EDT | Tornado Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 27, 6:12 AM EDT | Special Weather Statement | LMK | Simpson, Warren | 33 min |
| Apr 27, 6:27 AM EDT | Special Weather Statement | LMK | Allen | 33 min |
| Apr 27, 6:37 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 23 min |
| Apr 27, 7:00 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart | 30 min |
| Apr 27, 7:19 AM EDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 26 min |
| Apr 27, 7:32 AM EDT | Special Weather Statement | LMK | Monroe | 28 min |
| Apr 27, 7:44 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Russell | 31 min |
| Apr 27, 7:48 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Shelby | 27 min |
| Apr 27, 7:52 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Apr 27, 7:53 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Washington | 22 min |
| Apr 27, 7:56 AM EDT | Tornado Warning | LMK | Franklin, Henry, Shelby | 19 min |
| Apr 27, 8:08 AM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Apr 27, 8:11 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Metcalfe, Russell, Taylor | 34 min |
| Apr 27, 8:12 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 33 min |
| Apr 27, 8:24 AM EDT | Tornado Warning | LMK | Anderson, Boyle, Fayette, Jessamine, Mercer, Woodford | 36 min |
| Apr 27, 8:31 AM EDT | Tornado Warning | LMK | Clinton | 14 min |
| Apr 27, 8:33 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 12 min |
| Apr 27, 8:40 AM EDT | Tornado Warning | LMK | Adair, Casey, Russell | 35 min |
| Apr 27, 8:45 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 30 min |
| Apr 27, 8:51 AM EDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 24 min |
| Apr 27, 8:52 AM EDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 23 min |
| Apr 27, 9:02 AM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 28 min |
| Apr 27, 9:12 AM EDT | Tornado Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison | 33 min |
| Apr 27, 9:15 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 30 min |
| Apr 27, 9:21 AM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 24 min |
| Apr 27, 9:23 AM EDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 12 hr |
| Apr 27, 9:40 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 35 min |
| Apr 27, 11:19 AM EDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | LMK | Hart | 36 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | LMK | Edmonson | 4 days |
| Apr 27, 11:41 AM EDT | River Flood Warning | LMK | Nicholas, Robertson | 25 hr |
| Apr 27, 5:13 PM EDT | Special Weather Statement | LMK | Butler, Logan, Warren | 32 min |
| Apr 27, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.